Home | News | Find a Doctor | Ask a Question | Free

Resveratrol / Curcumin side effects?


#1

I started taking Resveratrol and Curcumin about 6 weeks ago, and after about a week I started developing really painful scalp acne - big, painful lumps under the skin that were too deep to pop. They were big, too, more like boils. I’ve never had this before and as this was the only change to my regimen and lifestyle I looked up the possible sides of these two supplements and if anything many forums were recommending them to treat scalp acne. So I stuck it out and used Niz, shampoos with salicyclic acid etc to little effect.

Anyway, a week ago I stopped taking these two supps and within a couple of days the acne was subsiding and what I was getting was smaller and more like normal zits, with heads that could be popped. A week after stopping my scalp is now clear, as it always has been (I’m 38 BTW).

I’m going to restart again soon to see if they reoccur and if they do I’ll stop then try each supplement individually to see what happens.

But does anyone have any ideas why this would happen? As I say, I’ve seen both supps recommended to treat scalp acne so do any experts on here have any ideas what may be happening?

P.S. This acne was confined to my scalp and the area just in front of my temples - nothing on my face or body. They were also all over the scalp in both the donor area and top.


#2

» I started taking Resveratrol and Curcumin about 6 weeks ago, and after
» about a week I started developing really painful scalp acne - big, painful
» lumps under the skin that were too deep to pop. They were big, too, more
» like boils. I’ve never had this before and as this was the only change to
» my regimen and lifestyle I looked up the possible sides of these two
» supplements and if anything many forums were recommending them to treat
» scalp acne. So I stuck it out and used Niz, shampoos with salicyclic acid
» etc to little effect.
»
» Anyway, a week ago I stopped taking these two supps and within a couple of
» days the acne was subsiding and what I was getting was smaller and more
» like normal zits, with heads that could be popped. A week after stopping
» my scalp is now clear, as it always has been (I’m 38 BTW).
»
» I’m going to restart again soon to see if they reoccur and if they do I’ll
» stop then try each supplement individually to see what happens.
»
» But does anyone have any ideas why this would happen? As I say, I’ve seen
» both supps recommended to treat scalp acne so do any experts on here have
» any ideas what may be happening?
»
» P.S. This acne was confined to my scalp and the area just in front of my
» temples - nothing on my face or body. They were also all over the scalp in
» both the donor area and top.

Try this forum

they talk about this circumen and resveratrol 1000 times more than this board does


#3

Thanks Hangin. Just ploughing through it now. That’s an interesting forum.


#4

» Thanks Hangin. Just ploughing through it now. That’s an interesting
» forum.

Yes to be accurate
its a much better forum, much more receptive to naturals
much more active, and much more indepth in the way it treats hair loss
its a bit intimidating, but very good place to hang out


#5

» » Thanks Hangin. Just ploughing through it now. That’s an interesting
» » forum.
»
» Yes to be accurate
» its a much better forum, much more receptive to naturals
» much more active, and much more indepth in the way it treats hair loss
» its a bit intimidating, but very good place to hang out

im hearing and reading a lot of great stuff of resveratrol. where do u get the best form of it


#6

» » » Thanks Hangin. Just ploughing through it now. That’s an interesting
» » » forum.
» »
» » Yes to be accurate
» » its a much better forum, much more receptive to naturals
» » much more active, and much more indepth in the way it treats hair loss
» » its a bit intimidating, but very good place to hang out
»
» im hearing and reading a lot of great stuff of resveratrol. where do u get
» the best form of it

That is a good question. Read some good things about Longevinex.


#7

Just an update to my original post.

After stopping resveratrol / curcumin the scalp acne did indeed clear up. I left it a couple of weeks to see if there was a recurrence and there wasn’t.

So I started back and and lo and behold, within a week the scalp acne (big, painful) started up again. I stopped again three days ago and it’s already started to subside.

This is really weird - everywhere I’ve looked says that one or both of these supps are GOOD for preventing acne (a few people on the acne forums use them) and even on Immortalhair’s site, where they discuss minutiae of herbal regimens to the nth degree there’s no mention of anything similar.

So I’m now returning to my original plan. I’ll add curcumin only to the regimen and see what happens. If it flares up again I’ll stop, let it subside then try resveratrol on its own.

It’s just so frustrating! I had high hopes for this addition but I can’t see how it can be good for scalp health if it’s doing this. In addition I don’t know WHY. I haven’t had acne problems since I was a teen, 20 years ago. And I can’t see what mechanism in the supps’ supposed action would cause this. At first I thought it might be some kind of detox thing (pushing the poisons out in the form of spots / boils), but that seems like a long shot bearing in mind how these things are supposed to work.

Will keep you updated. Any suggestions as to WHY this might be happening would be appreciated, though.

P.S. I don’t want to just bin them as I bought several (expensive!) bottles and chucking them would be a painful waste of cash. Plus, the studies (and some anecdotal reports) are so positive I want to give them a fair crack of the whip.


#8

dastardly,

Thanks for your update. Your scalp acne is the first case that I have read. Scalp acne can be awful. I know this from experience: 75 mg. or more of pine bark extract (pycnogenol) affected me and other posters in the exact same way.

Well, there are several possibilities that you should consider:

  1. You might be allergic to these particular herbs.
  2. You could be experiencing a negative interaction between curcumin/resveratrol and some of the other internals in your regimen.
  3. The brands of curcumin and resveratrol might be the cause of these skin eruptions.

I wish that I could be of more help than this.

TN


#9

» I started taking Resveratrol and Curcumin about 6 weeks ago, and after
» about a week I started developing really painful scalp acne - big, painful
» lumps under the skin that were too deep to pop. They were big, too, more
» like boils. I’ve never had this before and as this was the only change to
» my regimen and lifestyle I looked up the possible sides of these two
» supplements and if anything many forums were recommending them to treat
» scalp acne. So I stuck it out and used Niz, shampoos with salicyclic acid
» etc to little effect.
»
» Anyway, a week ago I stopped taking these two supps and within a couple of
» days the acne was subsiding and what I was getting was smaller and more
» like normal zits, with heads that could be popped. A week after stopping
» my scalp is now clear, as it always has been (I’m 38 BTW).
»
» I’m going to restart again soon to see if they reoccur and if they do I’ll
» stop then try each supplement individually to see what happens.
»
» But does anyone have any ideas why this would happen? As I say, I’ve seen
» both supps recommended to treat scalp acne so do any experts on here have
» any ideas what may be happening?
»
» P.S. This acne was confined to my scalp and the area just in front of my
» temples - nothing on my face or body. They were also all over the scalp in
» both the donor area and top.

Can u mix resvertol with pumpkin seed extact?? is resvertol the same as grape seed extract??


#10

» Can u mix resvertol with pumpkin seed extact?? is resvertol the same as
» grape seed extract??

As I understand, small amounts of resveratrol are present within grape seed extract.

I have no idea what combining pumpkin seed extract and resveratrol will do for your hair/scalp. But I would be interested to know, if you do decide to try them.

TN


#11

Again, here is the break down of the Capsures supplement used in the Italian hair loss study:

A daily dosage of four capsules contain:

  1. 600 mg. of vitamin C
  2. 600 mg. of wheat germ (vitamin E source)
  3. 80 mg. of curcumin
  4. 40 mg. of resveratrol
  5. 50 mg. of capsaicin

Notice the dosages of the curcumin and resveratrol. This could be the case of a little going a long long way.

TN